Aug 2, 2006
I am concerned about changing my meds as they have worked very well for me over the last 5 years, however, I am concerned that I might be suffering from one of the EFV side affects with memory loss. I did not experience any issues for about the first 3.5 years but have been aware of problems for about 18 months.
I am also not confident in using Nevirapine as I have read articles that suggest that this is not great medication today.
What are your suggestions?
1) should I consider switching or try other memory improving medication, 2) what is an alternative to Stocrin, 3) are there newer regimes that I could try, should I switch.
Thanks for your advice and for a great forum.
Response from Dr. Young
Thanks for your post.
It's possible (though by no means certain) that the efavirenz (Stocrin, Sustiva) that you're taking may be playing a role in your memory problems. As such, considering a switch off of efavirenz could readily be considered.
The problem with switching to nevirapine (Viramune) in your case has less to do with potency, but more to do with the increased risk of developing significant toxicity. In the US, it isn't recommended to initiate nevirapine among persons with higher CD4 counts (250 for women, 400 for men). Hence, irrespective of your gender, your reported CD4 count places you at undesireable risk for serious liver injury.
If a switch is in your future, then an alterative would be a protease-inhibitor based regimen.
I hope this helps. Let us know how things turn out. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Recurring Vaginal Discharge
- What Are Vaginal Odor, Dizziness, Headache And Diarrhea Signs Of?
- ARS Symptoms One At A Time Or All Together
- Best Place For People With HIV To Live
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.